Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 18, 2021Morgan County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 18, 2021, 7:52 PM CDT for Morgan County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2021, 7:52 PM CDT (00:52 UTC)
Expired
Jun 18, 2021, 8:15 PM CDT
In force
23 min
Issued by
NWS Lincoln, IL

County Morgan County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:02 PM CDTTSTM WND GST 51Jacksonville Airport, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS83 KILX 190052
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
752 PM CDT Fri Jun 18 2021
 
ILZ050-190115-
Morgan-
752 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL
815 PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Alexander, Literberry, South Jacksonville, Concord,
Prentice, Sinclair and Jacksonville Municipal Airport.

This includes Interstate 72 between mile markers 67 and 78.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 9036 3986 9037 3986 9001 3965 8999
TIME...MOT...LOC 0051Z 271DEG 21KT 3978 9030 

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:43 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 18, 6:43 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
643 PM CDT Fri Jun 18 2021

.MESOSCALE DISCUSSION...
Issued at 641 PM CDT Fri Jun 18 2021

Closely monitoring thunderstorm potential across the area early
this evening. While cloud cover and convective debris have
helped to result in a strong cap across most of central Illinois,
very strong convection is ongoing just to our east and have seen
new cells developing SW along a boundary draped roughly along the
I-70 corridor in SE Illinois. Special KILX 20Z raob showed 190
J/kg MLCIN and 00Z sounding shows only 50 J/kg has eroded in the
past few hours. Meanwhile, SPC mesoanalysis shows a corridor of
around 4000 J/kg MLCAPE that is uncapped along the aforementioned
boundary near I-70. This will be the main corridor to watch in the
near term for severe potential. Otherwise, better convective
potential may hold off until later in the evening when the low
level jet ramps up to our west.

&&

.SYNOPSIS...
Issued at 315 PM CDT Fri Jun 18 2021

Strong to severe thunderstorms will be possible across central and
southeast Illinois tonight, as a cold front starts to move into
the area. The front is expected to become fairly stationary into
the weekend, resulting in a chance of showers and storms
continuing through the weekend. Hot and humid conditions are
expected to persist, with the heat index around 100 degrees both
Saturday and Sunday afternoons.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 315 PM CDT Fri Jun 18 2021

We're in a waiting game this afternoon for significant convection
to fire. We have temperatures well into the 90s and some residual
boundaries to fire off, but the central and northern CWA remains
capped. Thus, the periodic showers/storms that have been tracking
southeast out of Iowa have not been able to get well established.
South of I-70, there's no cap and CAPE values are an impressive
5000+ J/kg, but nothing for storms to really fire on, and little
in the way of clouds. Much of the morning model guidance has been
suggesting more of a post-sunset event for us, coming in from the
northwest and tracking southeast through the night. Focus seems to
be more in areas north of I-72, though latest SPC Day1 outlook
maintains an enhanced risk over nearly the entire area, favoring
more of a wind threat across the southeast half and a large hail
threat in the northwest.

There is some concern for training echoes. Area has largely been
dry and could take some rain, but consideration of a flash flood
watch was made. HREF precipitable water values of 1.5-2 inches
persist through midnight in a northwest/southeast axis from near
Macomb to Terre Haute, before pooling near and south of I-70. Rain
amounts were beefed up and the highest amounts near 1.50 inches
are in the areas east of I-57, with around an inch northwest to
Galesburg.

Incoming cold front is expected to become stationary over the
area, which will keep the rain threat going into Saturday.
Marginal risk of severe over most of the forecast area, though
shear values are much weaker and any convection will be of a pulse
type scenario.

For the heat situation, the advisory will remain in place, though
many areas are a tad below advisory criteria. The more extended
period of sun in the central/southern CWA allowed for more mixing
and dew points lowered into the mid to upper 60s in some cases.
Heat index on Saturday will be close to 100 in many areas, though.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 315 PM CDT Fri Jun 18 2021

Upper level pattern will be trending toward cooler conditions
across the northern U.S. early next week, with the morning model
guidance in good agreement with a broad upper trough digging
southward into the Ohio Valley. After one more day of hot and
humid conditions Sunday, we will struggle to get out of the 70s in
many areas Monday and Tuesday. Upper ridging and associated heat
build east again during the second half of the week, though the
longer range models have lesser agreement in how strong this ridge
holds together as it gets this far east.

Entire forecast area is in a marginal (level 1) risk of severe
weather on Sunday. Bulk shear is respectable at 40-50 knots with
CAPE's potentially above 3000 J/kg, though the best shear is with
the cold front, which will arrive late evening. Some residual
convection remains in the area on Monday until the arrival of the
upper trough.

After a couple days of dry weather, rain chances are hinted at,
but will depend on the overall pattern. The GFS would favor
Thursday and Thursday night with the best chances, with the
arrival of a cold front, while the European model would favor more
of a nocturnal MCS pattern with us getting some of the remnants
late nights. Will not vary with the blended guidance too much, but
with more of the activity later in the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 600 PM CDT Fri Jun 18 2021

Scattered showers are in place early this evening and anticipate
more robust storm development to occur across central Illinois in
the next few hours. Placement and exact timing remain a bit
uncertain but storms have a high likelihood of being strong to
severe once they develop. Initial scattered storms over the region
this evening may be followed by a second line of storms that
develop over MO/IA later in the evening and arrive in central
Illinois overnight. Winds in the region are also a bit hard to
pin down with numerous outflow boundaries and expected further
disruption from convection. Outside of storms, VFR conditions are
expected to prevail.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for ILZ042>057-061>063-
066>068-071>073.

&&

MESOSCALE...Deubelbeiss
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 18, 3:21 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Fri Jun 18 2021

ILZ027>031-036>038-040-041-191100-
Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
321 PM CDT Fri Jun 18 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

There is an enhanced risk of severe thunderstorms tonight, or
level 3 of 5. Damaging winds, potentially over 70 mph, and large
hail are the primary threats. The storms are also likely to
produce very heavy rain, which may lead to some ponding of water.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms, some of which could be strong or
severe, are possible Saturday through Sunday evening.

Heat index values of 95 to 100 degrees are expected Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight, especially after 10 pm.

ILZ042>057-061-191100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion-
321 PM CDT Fri Jun 18 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Heat index values of 100 to 105 degrees are likely through the
afternoon.

There is an enhanced risk of severe thunderstorms tonight, or
level 3 of 5. Damaging winds, potentially over 70 mph, and hail
potentially larger than golf balls are the primary threats.
However, a brief tornado touchdown cannot be ruled out. The storms
are also likely to produce very heavy rain, which may lead to
some ponding of water.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms, some of which could be strong or
severe, are possible Saturday through Monday.

Heat index values of 95 to 100 degrees are expected Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight, especially after 10 pm.

ILZ062-063-066>068-071>073-191100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
321 PM CDT Fri Jun 18 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Heat index values around 105 degrees are likely through the
afternoon.

There is an enhanced risk of severe thunderstorms tonight, or
level 3 of 5. Damaging winds potentially over 70 mph, and large
hail are the primary threats.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms, some of which could be strong or
severe, are possible Saturday through Monday.

Heat index values of 95 to 100 degrees are expected Saturday and
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight, especially after midnight.

Geelhart

In the hours before

Special weather statement, Jun 18, 6:50 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
650 PM CDT Fri Jun 18 2021

ILZ063-068-190015-
Clark-Crawford-
650 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTHEASTERN CLARK
COUNTIES UNTIL 715 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oblong, or 8 miles west of Robinson, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, Flat Rock, New Hebron,
Annapolis, Hardinville, Eaton, Merom, Stoy, Crawford County Airport
and Trimble.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3889 8754 3887 8754 3892 8794 3916 8794
      3916 8764 3914 8766 3912 8763 3911 8765
      3910 8762 3909 8762 3906 8757 3900 8758
      3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 2350Z 292DEG 20KT 3905 8788

Deubelbeiss
Special weather statement, Jun 18, 7:15 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
715 PM CDT Fri Jun 18 2021

ILZ068-190045-
Crawford-
715 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 745
PM CDT...

At 715 PM CDT, Doppler radar was tracking a strong thunderstorm over
Robinson, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, New Hebron, Eaton,
Merom, Stoy, Trimble and Crawford County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3889 8754 3886 8755 3896 8783 3914 8785
      3912 8763 3911 8765 3910 8762 3909 8762
      3906 8757 3900 8758 3899 8756 3899 8758
      3896 8751 3890 8752
TIME...MOT...LOC 0015Z 284DEG 19KT 3904 8772

Deubelbeiss
Special weather statement, Jun 18, 7:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
752 PM CDT Fri Jun 18 2021

ILZ050-190115-
Morgan-
752 PM CDT Fri Jun 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL
815 PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Alexander, Literberry, South Jacksonville, Concord,
Prentice, Sinclair and Jacksonville Municipal Airport.

This includes Interstate 72 between mile markers 67 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 9036 3986 9037 3986 9001 3965 8999
TIME...MOT...LOC 0051Z 271DEG 21KT 3978 9030

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTSpecial Weather StatementILXCrawford30 min
Jun 18, 8:08 PM CDTSpecial Weather StatementILXSangamon52 min
Jun 18, 8:22 PM CDTSevere Thunderstorm WarningILXSangamon38 min
Jun 18, 8:43 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon47 min
Jun 18, 9:13 PM CDTSpecial Weather StatementILXClark32 min
Jun 18, 9:44 PM CDTSevere Thunderstorm WarningILXClark, Cumberland46 min
Jun 18, 10:24 PM CDTSevere Thunderstorm WarningILXKnox, Peoria36 min
Jun 18, 10:32 PM CDTSevere Thunderstorm WarningILXClark, Crawford25 min
Jun 18, 11:06 PM CDTSevere Thunderstorm WarningILXKnox39 min
Jun 18, 11:29 PM CDTSevere Thunderstorm WarningILXClark46 min
Jun 18, 11:47 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria43 min
Jun 18, 11:57 PM CDTTornado WarningILXFulton, Knox33 min
Jun 19, 12:13 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell47 min
Jun 19, 12:26 AM CDTFlash Flood WarningILXClark6 hr
Jun 19, 12:28 AM CDTFlash Flood WarningILXFulton, Knox5 hr
Jun 19, 12:52 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Mason, Tazewell38 min
Jun 19, 1:19 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Tazewell41 min
Jun 19, 1:23 AM CDTSevere Thunderstorm WarningILXMcLean52 min
Jun 19, 1:53 AM CDTFlash Flood WarningILXColes, Douglas, Edgar5 hr
Jun 19, 1:59 AM CDTSevere Thunderstorm WarningILXEdgar46 min
Jun 19, 2:19 AM CDTSevere Thunderstorm WarningILXMcLean41 min
Jun 19, 3:29 AM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion3 hr
Jun 19, 3:37 AM CDTSpecial Weather StatementILXChampaign, Douglas, Edgar, Vermilion53 min
Jun 19, 7:06 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon24 min
Jun 19, 7:29 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Shelby31 min
Jun 19, 10:19 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon41 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.